MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7135
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed target lesion was located in the mildly tortuous and severely calcified proximal to mid left anterior descending artery.A 2.00mm x 30mm emerge balloon catheter was introduced for dilatation.However, as the device was being advanced into the lesion, the shaft broke outside the patient at approximately 6 inches from the hub.The device was removed and the procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
The returned product consisted of an emerge mr balloon catheter.The device was microscopically and visually examined.There was a separation of the hypotube 20.7cm from the strain relief.There were numerous kinks.There was contrast in the inflation lumen.The balloon was tightly folded with blood and contrast in the balloon folds.There was tip damage to the device.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11966595
Report Number2134265-2021-07401
Device Sequence Number14246132
Product Code LOX
UDI-Device Identifier08714729806394
UDI-Public08714729806394
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2023
Device Model Number7135
Device Catalogue Number7135
Device Lot Number0026695643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1